Aa
Aa
A
A
A
Close
1237562 tn?1360989580

Being in a relationship on treatment

I wanted to check in. This online group really helps me so much. I suppose my side effects are not mental but physical. So far some fatigue and mild nausea, mostly in the morning and in the evening.
I am a painting contractor, I do a lot of work myself, I am also a single dad and cook and clean for my 84 yr old pop. I have a girl friend who is younger than me, she thinks the world of me, so nice and hardworking but after taking riboviron  and peg for a month I have this void in me for her its like i dont want to see her hardly i dont know if its my Test levels are dropping or the fatigue, I told here im not feeling good. Exercise helps with keeping  emotions in check  and  energy levels up but i got so busy with work that i  missed all last week. Does treatment effect the relationships of some of you folks?        
10 Responses
Sort by: Helpful Oldest Newest
4670047 tn?1375730401
Hope this helps---married 23 yrs. I got nothin!  My hubby is the most understanding guy ever. In our entire life this is the longest stretch ever though. I told my sis yesterday when he walks the dog he's meeting someone on the corner. Kidding!!!  But just keep going with your meds. Do you have zofran for your nausea? Soon this mess will be over. There are so many posters that are svr. We will be there soon. Have your girl get on this web site & read some posts. I'm glad you posted this! I'm interested in other responses. Good luck.   Kitty
Helpful - 0
1840891 tn?1431547793
I'm not sure I understand the question, but I can say that the interferon causes varying degrees of depression, anywhere from slight to profound and suicidal. The effects of all the drugs combined end up making most people feel depressed, nauseated and irritable, with the degree of each effect and the manifestations being extremely variable over the course if tx and also variable from one individual to another. Most of us feel some amount of strain in our relationships with others while on tx, especially with our loved ones. My own response was to withdraw a lot of the time, trying to distract myself as much as possible by burying myself in audiobooks, iPhone games and the like. Sometimes it was to avoid having to pay attention to how awful I felt, and sometimes it was specifically to avoid lashing out unreasonably when I felt especially irritable. My husband knew what to expect and was extremely supportive, but I think my withdrawal still made him occasionally feel insecure. If this kind of thing is what you are asking about, yes it is common. All you can do is make sure your loved ones have some knowledge of what is happening to you, and then be sure to give them love and reassurance whenever you are feeling good enough to manage it. It will pass and you will be yourself again when it's over. Good luck!
Helpful - 0
Avatar universal
Yes it effects your ability to have normal feelings in your relationship.  
I am with my sole mate and love of my life.  I was amazed what I felt.
It was like I had NO feelings at all for this person I truly love.  Thank God
she loves me that much too.  I think it very important you show your girl
friend this tread so she knows its effects of the treatment.  You are not
YOU right now.  Don't be so hard on yourself. You have lots on your plate.
Hang in there.  This is worth all the work and this treatment is lots of work for you.............
and the people around you.

Helpful - 0
Avatar universal
  Yeah, I remember avoiding my husband, all thru-out my 28 weeks of Treatment, but we have two children, so we stayed together, of course.
   Just recently, we were spending more time together, and we are bickering more than eer, though. I am super defensive and over-sensitive, since I finished my Treatment (I achieved SVR), and I just cant take a joke at all.
   It might help to explain to yr girl-friend, that it is very common to have changes in ones' behavior, while on these meds, and they linger. The Interferon affects our neuro-transmitters, etc.
Helpful - 0
Avatar universal
hi my hubby found that he got depressed while on treatment he still got 5wk to go and i felt like i was walking on egg shells all the time this is how i found this site and reading the posts helped me understand that it is the drugs talking not him,its a bit like pmt but all the time!. Get your girlfriend to read some posts im sure it will help her understand it more. My hubby totally shut done first 6wks wouldnt talk go out or anything he was like a hermit but once his body started to get use to the drugs it got easier hang in there both of you, the treatment is rough and hard but its not forever and you will beable to get on with the rest of your lives together best wishes to you both and good luck
Helpful - 0
4670047 tn?1375730401
Thanks chef lady, not my post but its very good to hear the other side of this.    
Kitty
Helpful - 0
1237562 tn?1360989580
thank you
Helpful - 0
1237562 tn?1360989580
thanks
Helpful - 0
1237562 tn?1360989580
thank you
Helpful - 0
1237562 tn?1360989580
thanks
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?